Alert archive / Montana / High Wind Warnings in 2026
High Wind Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 16, 2026, 1:07 PM MST for 7 counties in Montana. It took effect at Feb 17, 2026, 9:00 AM MST. It was in force for 9 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2026, 1:07 PM MST (20:07 UTC)
- In effect from
- Feb 17, 2026, 9:00 AM MST
- Expired
- Feb 17, 2026, 6:15 PM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Hill County, MT, Judith Basin County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 92 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 10:30 AM MST | SNOW 2 | 7 Sse Ulm, MT | 2 inches of snow that melted down to 0.20 inches water. Visibility dropped to an eighth of a mile or less as the strong band passed through. |
| Feb 17, 10:44 AM MST | NON-TSTM WND GST 60 | 2 Nw Windham, MT | AWOS station K1CM Charlie. |
| Feb 17, 11:15 AM MST | NON-TSTM WND GST 59 | 3 Ene Benchland, MT | Mesonet station MTM47 MDA - Benchland. |
| Feb 17, 11:30 AM MST | NON-TSTM WND GST 62 | Gildford, MT | 62 mph wind gust. |
| Feb 17, 11:30 AM MST | NON-TSTM WND GST 66 | 10 Nw Loma, MT | Mesonet station GW6710 MEADOWLANE. |
| Feb 17, 11:45 AM MST | NON-TSTM WND GST 56 | 20 N Rudyard, MT | Mesonet station EW1937 Goldstone. |
| Feb 17, 11:50 AM MST | NON-TSTM WND GST 60 | 23 E Whitlash, MT | 60 mph wind gust at Fox Crossing SW Montana Mesonet. |
| Feb 17, 12:00 PM MST | NON-TSTM WND GST 56 | 11 Wsw Big Sandy, MT | Mesonet station MTM90 Big Sandy Sw. |
| Feb 17, 12:10 PM MST | NON-TSTM WND GST 56 | 15 N Gildford, MT | Mesonet station GW6392 Gildford 15n. |
| Feb 17, 12:15 PM MST | NON-TSTM WND GST 56 | 16 Nne Rudyard, MT | Mesonet station FW1664 Hingham. |
| Feb 17, 12:15 PM MST | NON-TSTM WND GST 64 | 9 N Gildford, MT | Mesonet station MTM51 9.1 N Gildford (MT-MESO). |
| Feb 17, 12:30 PM MST | NON-TSTM WND GST 61 | 3 Ene Benchland, MT | Mesonet station MTM47 MDA - Benchland. |
| Feb 17, 12:31 PM MST | NON-TSTM WND GST 63 | 4 W Havre, MT | ASOS station KHVR Havre Airport. |
| Feb 17, 12:55 PM MST | NON-TSTM WND GST 58 | 1 E Roy, MT | AWOS station K1OM Oscar. |
| Feb 17, 1:00 PM MST | NON-TSTM WND GST 56 | 18 W Hogeland, MT | Mesonet station MTM37 19.9 N Zurich (MT-MESO). |
| Feb 17, 1:05 PM MST | HIGH SUST WINDS 40 | 14 N Havre, MT | 40 mph average sustained wind from 1205 PM to 105 PM at Lake Thibadeau Montana Mesonet. |
| Feb 17, 1:15 PM MST | NON-TSTM WND GST 61 | 7 E Roy, MT | MDT sensor Bohemian Corner MTBOH. |
| Feb 17, 1:15 PM MST | NON-TSTM WND GST 66 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
| Feb 17, 1:18 PM MST | NON-TSTM WND GST 62 | 13 S Fort Belknap, MT | RAWS station FBLM8 Fort Belknap. |
| Feb 17, 1:20 PM MST | NON-TSTM WND GST 59 | 13 Ene Roy, MT | Montana mesonet Roy E. |
| Feb 17, 1:35 PM MST | NON-TSTM WND GST 61 | 8 N Forestgrove, MT | MT mesonet station Forestgrove N. |
| Feb 17, 1:35 PM MST | NON-TSTM WND GST 66 | 13 Sse Forestgrove, MT | AWOS station KMVH N Bar Ranch AWOS. |
| Feb 17, 1:52 PM MST | NON-TSTM WND GST 60 | 7 Ese Hilger, MT | Mesonet station JPKM8 Judith Peak RAWS. |
| Feb 17, 2:08 PM MST | NON-TSTM WND GST 60 | 1 E Roy, MT | AWOS station K1OM Oscar. |
| Feb 17, 2:45 PM MST | NON-TSTM WND GST 63 | 9 Sse Grass Range, MT | Mesonet station MTBCH Beacon Hill Us-87 Mp 35.0. |
| Feb 17, 4:55 PM MST | HIGH SUST WINDS 47 | 1 E Roy, MT | AWOS station K1OM Oscar average sustained wind of 47 mph from 11 AM to 455 PM. |
| Feb 17, 4:55 PM MST | SNOW 2.2 | 7 Sse Ulm, MT | Additional snowfall amounts since 10:30 AM. Storm total for the day is 4.2 inches. |
| Feb 17, 5:00 PM MST | SNOW 3 | 5 Wsw Great Falls, MT | 3 inches of snowfall since 5 AM this morning. |
| Feb 17, 5:30 PM MST | SNOW 3 | 11 Sse Ulm, MT | 3 inches of new snow today. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS75 KTFX 162007 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 107 PM MST Mon Feb 16 2026 MTZ311-313-314-317-318-171100- /O.NEW.KTFX.HW.W.0009.260217T1600Z-260218T0300Z/ Bears Paw Mountains and Southern Blaine-Judith Basin County and Judith Gap-Fergus County below 4500ft-Little Belt and Highwood Mountains-Snowy and Judith Mountains- Including the following locations: Benchland, Hilger, Windham, Monarch, Rocky Boy, Neihart, Geyser, Hobson, Lewistown, Stanford, Kings Hill Pass, Raynesford, and Moccasin 107 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Bears Paw, Highwood, Little Belt, and Snowy Mountains, Judith Basin County and Judith Gap, and Fergus County below 4500ft. * WHEN...From 9 AM to 8 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty west winds will develop following a cold front Tuesday afternoon with winds shifting to the northwest by Tuesday evening. Snow showers may also accompany and follow the cold front, and gusty winds combined with snow showers may create periods of reduced visibility, especially near the Bears Paw and Little Belt mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Hoenisch
4 follow-up statements
472 WWUS75 KTFX 170634 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1134 PM MST Mon Feb 16 2026 MTZ311-313-314-317-318-180030- /O.CON.KTFX.HW.W.0009.260217T1600Z-260218T0300Z/ Bears Paw Mountains and Southern Blaine-Judith Basin County and Judith Gap-Fergus County below 4500ft-Little Belt and Highwood Mountains-Snowy and Judith Mountains- Including the following locations: Neihart, Hilger, Monarch, Kings Hill Pass, Raynesford, Benchland, Windham, Lewistown, Hobson, Stanford, Rocky Boy, Geyser, and Moccasin 1134 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Bears Paw, Highwood, Little Belt, and Snowy Mountains, Judith Basin County and Judith Gap, and Fergus County below 4500ft. * WHEN...From 9 AM to 8 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty west winds will develop following a cold front Tuesday afternoon with winds shifting to the northwest by Tuesday evening. Snow showers may also accompany and follow the cold front, and gusty winds combined with snow showers may create periods of reduced visibility, especially near the Bears Paw and Little Belt mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Glinskas
777 WWUS75 KTFX 171826 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1126 AM MST Tue Feb 17 2026 MTZ301>304-181200- /O.NEW.KTFX.EC.W.0001.260217T2300Z-260218T1900Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Ethridge, Browning, East Glacier Park, Heart Butte, Galata, Logan Pass, Lothair, Santa Rita, Whitlash, Shelby, Joplin, Cut Bank, Kiowa, Chester, Devon, Marias Pass, Babb, Saint Mary, and Dupuyer 1126 AM MST Tue Feb 17 2026 ...EXTREME COLD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST WEDNESDAY... * WHAT...Dangerously cold wind chills as low as 40 below expected. * WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, and Eastern Toole and Liberty Counties. * WHEN...From 4 PM this afternoon to noon MST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ MTZ311-181200- /O.NEW.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/ /O.CON.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/ Bears Paw Mountains and Southern Blaine- Including the following locations: Rocky Boy 1126 AM MST Tue Feb 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...COLD WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY... * WHAT...For the High Wind Warning, northwest winds 30 to 40 mph, with gusts up to 60 mph. For the Cold Weather Advisory, very cold wind chills as low as 30 below expected. * WHERE...Bears Paw Mountains and Southern Blaine. * WHEN...For the High Wind Warning, until 8 PM MST this evening. For the Cold Weather Advisory, from 8 PM this evening to noon MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ313-314-317-318-180300- /O.CON.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/ Judith Basin County and Judith Gap-Fergus County below 4500ft- Little Belt and Highwood Mountains-Snowy and Judith Mountains- Including the following locations: Monarch, Stanford, Neihart, Windham, Benchland, Hilger, Lewistown, Geyser, Kings Hill Pass, Hobson, Raynesford, and Moccasin 1126 AM MST Tue Feb 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...The Highwood, Little Belt, Judith, and Snowy Mountains, Judith Basin County and Judith Gap, and Fergus County below 4500ft. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ305>310-312-315-316-181200- /O.NEW.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/ Hill County-Northern Blaine County-Southern Rocky Mountain Front- Southern High Plains-Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Cascade County below 5000ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains- Including the following locations: Chinook, Hogeland, Fort Benton, Craig, Pendroy, Conrad, Marysville, Great Falls, Havre, Floweree, Fort Belknap, Zurich, Choteau, Wolf Creek, Bynum, MacDonald Pass, Lincoln, Rogers Pass, Canyon Creek, Harlem, Ledger, Carter, Flesher Pass, and Brady 1126 AM MST Tue Feb 17 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY... * WHAT...Very cold wind chills as low as 30 below expected. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains, Eastern Pondera and Eastern Teton Counties, Hill County, Northern Blaine County, Western and Central Chouteau County, Cascade County below 5000ft, Upper Blackfoot and MacDonald Pass, and Gates of the Mountains. * WHEN...From 8 PM this evening to noon MST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Moldan
794 WWUS75 KTFX 171938 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1238 PM MST Tue Feb 17 2026 MTZ305-181045- /O.EXA.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/ /O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/ Hill County- Including the following locations: Havre 1238 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY... * WHAT...For the High Wind Warning, northwest winds 30 to 40 mph, with gusts up to 65 mph. For the Cold Weather Advisory, very cold wind chills as low as 30 below expected. * WHERE...Hill County. * WHEN...For the High Wind Warning, until 8 PM MST this evening. For the Cold Weather Advisory, from 8 PM this evening to noon MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ301>304-181045- /O.CON.KTFX.EC.W.0001.260217T2300Z-260218T1900Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Ethridge, Browning, East Glacier Park, Heart Butte, Galata, Logan Pass, Lothair, Santa Rita, Whitlash, Shelby, Joplin, Cut Bank, Kiowa, Chester, Devon, Marias Pass, Babb, Saint Mary, and Dupuyer 1238 PM MST Tue Feb 17 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON MST WEDNESDAY... * WHAT...Dangerously cold wind chills as low as 40 below expected. * WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, and Eastern Toole and Liberty Counties. * WHEN...From 4 PM this afternoon to noon MST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ MTZ311-181045- /O.CON.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/ /O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/ Bears Paw Mountains and Southern Blaine- Including the following locations: Rocky Boy 1238 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY... * WHAT...For the High Wind Warning, northwest winds 30 to 40 mph, with gusts up to 65 mph. For the Cold Weather Advisory, very cold wind chills as low as 30 below expected. * WHERE...Bears Paw Mountains and Southern Blaine. * WHEN...For the High Wind Warning, until 8 PM MST this evening. For the Cold Weather Advisory, from 8 PM this evening to noon MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ313-314-317-318-180300- /O.CON.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/ Judith Basin County and Judith Gap-Fergus County below 4500ft- Little Belt and Highwood Mountains-Snowy and Judith Mountains- Including the following locations: Monarch, Stanford, Neihart, Windham, Benchland, Hilger, Lewistown, Geyser, Kings Hill Pass, Hobson, Raynesford, and Moccasin 1238 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph, with gusts up to 65 mph. * WHERE...The Highwood, Little Belt, Judith, and Snowy Mountains, Judith Basin County and Judith Gap, and Fergus County below 4500ft. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ306>310-312-315-316-181045- /O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/ Northern Blaine County-Southern Rocky Mountain Front-Southern High Plains-Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Cascade County below 5000ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains- Including the following locations: Chinook, Hogeland, Fort Benton, Craig, Pendroy, Conrad, Marysville, Great Falls, Floweree, Fort Belknap, Zurich, Choteau, Wolf Creek, Bynum, MacDonald Pass, Lincoln, Rogers Pass, Canyon Creek, Harlem, Ledger, Carter, Flesher Pass, and Brady 1238 PM MST Tue Feb 17 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST WEDNESDAY... * WHAT...Very cold wind chills as low as 30 below expected. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains, Eastern Pondera and Eastern Teton Counties, Northern Blaine County, Western and Central Chouteau County, Cascade County below 5000ft, Upper Blackfoot and MacDonald Pass, and Gates of the Mountains. * WHEN...From 8 PM this evening to noon MST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Moldan
317 WWUS75 KTFX 180115 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 615 PM MST Tue Feb 17 2026 MTZ305-311-181615- /O.CAN.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/ /O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/ Hill County-Bears Paw Mountains and Southern Blaine- Including the following locations: Rocky Boy and Havre 615 PM MST Tue Feb 17 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Very cold wind chills as low as 32 below expected. * WHERE...Bears Paw Mountains and Southern Blaine and Hill County. * WHEN...Until noon MST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ313-314-317-318-180215- /O.CAN.KTFX.HW.W.0009.000000T0000Z-260218T0300Z/ Judith Basin County and Judith Gap-Fergus County below 4500ft- Little Belt and Highwood Mountains-Snowy and Judith Mountains- Including the following locations: Neihart, Lewistown, Geyser, Monarch, Windham, Benchland, Hilger, Stanford, Hobson, Kings Hill Pass, Moccasin, and Raynesford 615 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING IS CANCELLED... The threat for high winds has ended. $$ MTZ301>304-181615- /O.CON.KTFX.EC.W.0001.000000T0000Z-260218T1900Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Chester, Kiowa, Galata, Browning, East Glacier Park, Santa Rita, Cut Bank, Saint Mary, Heart Butte, Whitlash, Joplin, Ethridge, Marias Pass, Lothair, Dupuyer, Logan Pass, Shelby, Babb, and Devon 615 PM MST Tue Feb 17 2026 ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * WHAT...Dangerously cold wind chills as low as 40 below. * WHERE...The Montana Hi-Line adjacent to the Rocky Mountain Front, and Eastern Toole and Liberty Counties. * WHEN...Until noon MST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ MTZ306>310-312-315-316-181615- /O.CON.KTFX.CW.Y.0003.260218T0300Z-260218T1900Z/ Northern Blaine County-Southern Rocky Mountain Front-Southern High Plains-Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Cascade County below 5000ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains- Including the following locations: Marysville, Pendroy, Lincoln, Chinook, MacDonald Pass, Wolf Creek, Fort Benton, Flesher Pass, Harlem, Canyon Creek, Craig, Hogeland, Floweree, Ledger, Bynum, Zurich, Carter, Fort Belknap, Conrad, Brady, Rogers Pass, Great Falls, and Choteau 615 PM MST Tue Feb 17 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST WEDNESDAY... * WHAT...Very cold wind chills as low as 30 below expected. * WHERE...Southern Rocky Mountain Front and adjacent foothills and plains, Eastern Pondera and Eastern Teton Counties, Northern Blaine County, Western and Central Chouteau County, Cascade County below 5000ft, Upper Blackfoot and MacDonald Pass, and Gates of the Mountains. * WHEN...Until noon MST Wednesday. * IMPACTS...The dangerously cold wind chills as low as 35 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Glinskas
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 16, 10:51 AM MST, 2 hours 16 minutes earlier. Its key messages:
- Light snow showers will continue along the Northern Rockies through Monday evening.
- More widespread snow arrives late Monday into early Tuesday across southwest Montana and becomes widespread by mid-morning.
- Periods of moderate to heavy snow and gusty winds possible in the mountains with lighter snow amounts and blowing snow a concern at lower elevations.
- Active pattern and much colder temperatures continue through at least Thursday.
Area forecast discussion, Feb 16, 10:51 AM MST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1051 AM MST Mon Feb 16 2026 Aviation Section Updated. .KEY MESSAGES... - Light snow showers will continue along the Northern Rockies through Monday evening. - More widespread snow arrives late Monday into early Tuesday across southwest Montana and becomes widespread by mid-morning. - Periods of moderate to heavy snow and gusty winds possible in the mountains with lighter snow amounts and blowing snow a concern at lower elevations. - Active pattern and much colder temperatures continue through at least Thursday. && .DISCUSSION... /Issued 440 AM MST Mon Feb 16 2026/ - Meteorological Overview: Monday will remain generally warm and calm across the region with light mountain lingering in the Northern Rockies with impacts expected to remain above pass level through Monday evening. Increasing winds aloft will mix down breezy to gusty winds across Southwest MT starting on Monday. A broad, deepening trough from western British Columbia combining with a small wave from the Great Basin region will bring a more active and colder period to the region Tuesday through the week. The first, quick hitting shortwave and low pressure system begins to move in late Monday night/early Tuesday morning. This will bring a wave of minor to moderate mountain snow, with light snow at lower elevations through Tuesday evening. A mid and low level jet with this system will bring gusty winds to Southwest MT and the plains, which will bring blowing snow and visibility reduction concerns with snow Tuesday. There will be a brief lull in snow late Tuesday evening. Though with the broad trough will making it's way through there will be additional instances of light to moderate snow Wednesday through Friday. The Tuesday system is expected to pull in colder air from Canada, and will bring near to below average temperatures through at least Wednesday and Thursday. -Wilson/thor - Forecast Confidence & Scenarios: Potential for Snow Squalls: Both the GFS and the NAM are confident in potential frontogenetic snowbands forming Tuesday morning and moving from southwest to northeast across the region. That being said, there are still significant differences in the timing of when snow squalls may start to form and how they will propagate across the region. Right now the greatest risk is across southwest Montana with a concern for the I-90 corridor on Tuesday morning. Motorists should be prepared for snow squall conditions such as sudden reduced visibility and slick roads. Winds/Blowing Snow Tuesday: Wind gusts along the Rocky Mountain Front, downslope of the Sweetgrass Hills, and along the gap between the Little Belts and the Highwoods may see gusts up to 50 mph through the afternoon on Tuesday. Additionally, most locations across the region are likely to see gusts up to 40 mph. In combination with falling snow, periods of blowing snow are likely across mountain passes and the northern plains on Tuesday. In particular, there is a potential for near-blizzard conditions along the Hi-Line in the afternoon and evening. Right now the limiting factor east of Havre will be snowfall amounts but even if the region only picks up a couple inches, with the wind that is expected, periods of reduced visibility are likely. Because confidence in definitive blizzard conditions is low, no changes will be made to the current products. But this will be something to watch with future updates along with the additional concern for snowbands/snow squalls down in southwest Montana. Watch/Warning Updates: No changes were made to the products with this forecast, however, there is a potential additional Winter Weather Advisories may be needed down the road. The only thing lack in confidence is timing and whether or not impactful amounts will occur, particularly in the Little Belt and Big Belt zones. When it comes to the mountain zones along the Continental Divide and in southwest Montana, there is too much variability in the models to decide whether or not any of the advisories should be upgraded to a warning. The most noticeable change with this update was snowfall amounts increased quite a bit along the Montana/Idaho border. But given that this is a very recent change and is not completely supported by the larger suite of models, there is not enough confidence to upgrade any zones in southwest Montana to a warning at this time. Should future model runs confirm the higher amounts then this situation will be re- evaluated accordingly. -thor && .AVIATION... 16/18Z TAF Period Expect increasing clouds across the CWA through the period. VFR conditions will give way to mountain obscurations and low ceilings by Tue morning along/west of a line from Havre to Lewistown. Expect mostly snow to increase over Southwest MT and along the divide after 06z Tue. The snow will move into the Bozeman, Helena, Great Falls and Cut Bank areas by 15z Tue. A brief period of moderate/heavy snowfall is possible along the front, along with gusty surface winds. Lighter snowfall is expected Tuesday afternoon. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 57 29 35 4 / 0 10 90 30 CTB 51 20 28 -6 / 0 10 90 20 HLN 54 29 39 7 / 0 20 90 30 BZN 54 31 43 14 / 0 20 80 20 WYS 41 23 33 8 / 20 90 90 40 DLN 50 31 40 19 / 0 70 60 10 HVR 54 28 40 -2 / 0 0 80 40 LWT 51 30 43 2 / 0 10 60 20 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 2 AM to 8 PM MST Tuesday for Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty-Gates of the Mountains-Northern High Plains- Southern High Plains. Winter Weather Advisory from 2 AM to 5 PM MST Tuesday for East Glacier Park Region-Elkhorn and Boulder Mountains-Northwest Beaverhead County-Southern Rocky Mountain Front-Upper Blackfoot and MacDonald Pass. Winter Weather Advisory from 11 PM this evening to 5 PM MST Tuesday for Gallatin and Madison County Mountains and Centennial Mountains-Ruby Mountains and Southern Beaverhead Mountains. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.